Putnam’s Theorem on the Complexity of Models
A streamlined proof of a theorem of Putnam’s: any satisfiable schema of predicate calculus has a model in which the predicates are interpreted as Boolean combinations of recursively enumerable relations. Related open problems are canvassed.
- Church, A. (1956). Introduction to mathematical logic. Princeton: Princeton University Press.Google Scholar
- Enderton, H. (1972). A mathematical introduction to logic. New York: Academic Press.Google Scholar
- Gödel, K. (1986). In S. Feferman et al. (Eds.), Collected works, volume I. New York: Oxford University Press.Google Scholar
- Herbrand, J. (1971). In W. D. Goldfarb (Ed.), Logical writings. Dordrecht and Cambridge: Reidel and Harvard University Press.Google Scholar
- Kreisel, G. (1953). Note on arithmetic models for consistent formulae of the preciate calculus II. In Proceedings of the XIth International Congress of Philosophy (pp. 39–49). Amsterdam: North-Holland.Google Scholar
- Putnam, H. (1957). Arithmetic models for consistent formulae of quantification theory. Journal of Symbolic Logic, 22, 110–111.Google Scholar